Tornado, Gem
- When
- August 25, 12:59 PM MST to 1:10 PM MST
- Where
- Gem County, 13 mi SW of Emmett
- Rating
- F0
- Path width
- 16 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.733, -116.683
Near Sand Hollow, Payette, Gem county line. No damaged reported.
2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 25, 9:00 AM MST, 3 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 1000 AM MDT WED AUG 25 2004 .DISCUSSION...OCCLUDED FRONT EXTENDS FROM NE WA INTO A COLD FRONT OFER SE OREGON JUST WEST OF ROME AT 10 AM. A WAVY WARM FRONT OVER CENTRAL AND SE ID BROUGHT A FEW HUNDREDTH INCH RAIN TO SCATTERED SPOTS IN THE SRN VALLEYS AND AROUND A TENTH TO THE MTS N OF THE SNAKE RIVER. IT WILL REMAIN COOL WITH RAIN SHOWERS IN THE NORTH TODAY AS WINDY CONDITIONS DEVELOP OVER SE OREGON AND SW IDAHO THROUGH THE EVENING. UPDATES FORTHCOMING MAINLY LITTLE MORE WIND ACROSS THE SOUTH LITTLE COOLER IN BAKER COUNTY. && .PREVIOUS DISCUSSION... SHORT TERM...ACTIVE WEATHER PATTERN TO CONTINUE OVER THE FORECAST AREA WITH A SERIES OF SHORT WAVES EMBEDDED WITHIN W-NW FLOW. CURRENT ACTIVITY ON RADAR AND SATPIX APPEARS TO BE ASSOCIATED WITH A WARM FRONT CROSSING THE AREA AND SPLITTING APART AS IT MOVES SOUTHEAST. MEANWHILE, A NEW COLD FRONT IS PUSHING ONSHORE WITH ITSS PARENT UPPER LOW MOVING SOUTHEAST FROM THE B.C. VICINITY. UPPER LEVEL SUPPORT REMAINS VERY STRONG WITH THESE FEATURES AND CARRIES A 120KT JET ON THE LEFT FRONT EXIT REGION OVER OUR CWFA LATER TODAY. MODELS ALL SHOW INCREASING POPS AS DYNAMIC SUPPORT INCREASES DURING THE DAY. ALTHOUGH THUNDERSTORM ACTIVITY NOT EXPECTED TO BE WIDESPREAD TODAY, FEEL ENOUGH INSTABILITY IN PLACE THIS AFTERNOON WITH LIS IN THE -1 TO -3 RANGE AND FRONTAL AND JET LIFT ARRIVING DURING FAVORABLE TIME OF DAY. WILL INCLUDE ISOLATED THUNDER MAINLY OVER HIGHER TERRAIN WITH RAIN SHOWERS PREDOMINATING. FRONT CROSSES THE AREA THIS EVENING LEAVING A VERY COOL UNSTABLE AIR MASS IN ITS WAKE. THEN THE UPPER LEVEL LOW AND COLD POOL ARRIVE OVER THE AREA THURSDAY FOR WHAT APPEARS TO BE A RAINY DAY IN AUGUST WITH HIGH TEMPERATURES HOVERING IN THE RECORD LOW HIGH VICINITY (MID/UPPER 60S FOR SNAKE PLAIN AND 50S MOUNTAINS). SYSTEM FINALLY LIFTS OUT DURING FRIDAY WITH LINGERING MOUNTAIN SHOWERS AND TEMPERATURES STARTING TO REBOUND AS HEIGHTS AND THICKNESSES CLIMB BACK UP AND THE TRANSITION TO IMPROVING WEATHER BEGINS. LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...TROUGH MOVES OUT AND WEAK RIDGE MOVES IN THROUGH THE PERIOD. REDUCED POPS ON FRIDAY NIGHT SINCE RIDGE AMPLIFYING A LITTLE FASTER IN LATEST PROGS. DRY FOR THE REMAINDER OF THE PERIOD. TEMPERATURES WARM THROUGHOUT THE PERIOD AND GET BACK NEAR NORMAL. HOWEVER...WILL NOT GO MUCH HIGHER THAN NORMAL SINCE RIDGE STILL REMAINS FAIRLY FLAT IN ALL PROGS. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && DISCUSSION...VJM PREVIOUSLY...... SHORT TERM...GS LONG TERM....TB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 530 AM MDT WED AUG 25 2004 IDZ011>016-028>030-ORZ061>064-261200- BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY- LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS- UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY- 530 AM MDT (430 AM PDT) WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Boise radar (KCBX), 45 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
2 tornado. Local standard time, as filed.
Near Sand Hollow, Payette, Gem county line. No damaged reported.
Near Sand Hollow, Payette, Gem county line. No damaged reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyThe tornado archive for Idaho, 2004Warnings in Idaho, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425962, 5425963.